Alert archive / Maine / Wind Advisories in 2015
Wind Advisory 2, NWS Gray, ME
NWS Gray, ME issued this wind advisory at Mar 17, 2015, 3:23 PM EDT for 11 counties in Maine; 8 counties in New Hampshire. It was in force for 26 hr.
The area
The counties it named.
The facts
- Issued
- Mar 17, 2015, 3:23 PM EDT (19:23 UTC)
- Expired
- Mar 18, 2015, 5:00 PM EDT
- In force
- 26 hr
- Issued by
- NWS Gray, ME
Counties Androscoggin County, ME, Cumberland County, ME, Franklin County, ME, Kennebec County, ME, Knox County, ME, Lincoln County, ME, Oxford County, ME, Sagadahoc County, ME, Somerset County, ME, Waldo County, ME, York County, ME, Belknap County, NH, Carroll County, NH, Cheshire County, NH, Hillsborough County, NH, Merrimack County, NH, Rockingham County, NH, Strafford County, NH, Sullivan County, NH
The radar
The Portland,ME radar (KGYX), 32 km from the middle of the area, began a volume at 19:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Gray, ME (KGYX), launched 12:00Z, 7.4 hours before the alert went out and 31 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1589 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 143 m²/s²
- 0-3 km storm-relative helicity
- 309 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
122 WWUS71 KGYX 171923 NPWGYX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAY ME 323 PM EDT TUE MAR 17 2015 ...STRONG WINDS BEHIND A COLD FRONT TONIGHT AND WEDNESDAY... .A COLD FRONT WILL MOVE THROUGH THE REGION THIS EVENING WITH STRONG GUSTY NORTHWEST WINDS BEHIND IT. AS COLD AIR PUSHES INTO THE AREA THESE WINDS WILL GUST TO 45 OR 50 MPH THIS EVENING. THE STRONGEST GUSTS MAY DIMINISH A BIT AFTER MIDNIGHT BUT GUSTS WILL STRENGTHEN AGAIN WEDNESDAY MORNING AS THE AIR MASS MIXES BETTER WITH DAYTIME HEATING. MEZ012>014-018>028-NHZ004-006>010-013-014-180330- /O.NEW.KGYX.WI.Y.0002.150317T1923Z-150318T2100Z/ SOUTHERN OXFORD-SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK- INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO- COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX- COASTAL WALDO-NORTHERN CARROLL-SOUTHERN CARROLL-SULLIVAN- MERRIMACK-BELKNAP-STRAFFORD-INTERIOR ROCKINGHAM- COASTAL ROCKINGHAM- INCLUDING THE CITIES OF...RUMFORD...NORWAY...FRYEBURG...OXFORD... FARMINGTON...WILTON...MADISON...SKOWHEGAN...PITTSFIELD... SANFORD...BERWICK...NORTH WINDHAM...GORHAM...BRIDGTON... LEWISTON-AUBURN...LIVERMORE FALLS...AUGUSTA...WATERVILLE... WINTERPORT...UNITY...BIDDEFORD...SACO...OLD ORCHARD BEACH... KITTERY...PORTLAND...SOUTH PORTLAND...WESTBROOK...BATH... TOPSHAM...BOOTHBAY HARBOR...WISCASSET...WALDOBORO...CAMDEN... ROCKLAND...THOMASTON...BELFAST...LINCOLNVILLE...NORTH CONWAY... WOLFEBORO...OSSIPEE...CLAREMONT...NEWPORT...CHARLESTOWN... CONCORD...HOOKSETT...LACONIA...MEREDITH...ROCHESTER...DOVER... SALEM...DERRY...EXETER...PORTSMOUTH...HAMPTON 323 PM EDT TUE MAR 17 2015 ...WIND ADVISORY IN EFFECT UNTIL 5 PM EDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT UNTIL 5 PM EDT WEDNESDAY. * WINDS...NORTHWEST 15 TO 25 MPH WITH GUSTS UP TO 50 MPH. * TIMING...THIS AFTERNOON AND SUBSIDING TONIGHT BEFORE INCREASING AGAIN WEDNESDAY MORNING. WINDS SUBSIDE AGAIN WEDNESDAY AFTERNOON. * IMPACTS...STRONG WIND GUSTS MAY MAKE STEERING DIFFICULT WHILE DRIVING... ESPECIALLY FOR HIGH PROFILE VEHICLES. WIND GUSTS WILL ALSO PICK UP SALT AND SAND FROM TREATED ROADS AND PARKING LOTS... SUSPENDING THESE PARTICLES IN THE AIR. BLOWING SALT AND SAND WILL MAKE FACING INTO THE WIND ESPECIALLY DIFFICULT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NHZ011-012-015-180330- /O.NEW.KGYX.WI.Y.0002.150317T1923Z-150318T2100Z/ CHESHIRE NH-EASTERN HILLSBOROUGH NH- WESTERN AND CENTRAL HILLSBOROUGH NH- INCLUDING THE CITIES OF...JAFFREY...KEENE...MANCHESTER...NASHUA... PETERBOROUGH...WEARE 323 PM EDT TUE MAR 17 2015 ...WIND ADVISORY IN EFFECT UNTIL 5 PM EDT WEDNESDAY FOR CHESHIRE AND HILLSBOROUGH COUNTIES... THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT UNTIL 5 PM EDT WEDNESDAY. * WINDS...NORTHWEST 10 TO 20 MPH WITH GUSTS UP TO 45 MPH. * TIMING...THIS AFTERNOON AND DIMINISHING TONIGHT. WINDS WILL PICK UP AGAIN WEDNESDAY MORNING BEFORE DIMINISHING WEDNESDAY AFTERNOON. * IMPACTS...STRONG WIND GUSTS MAY MAKE STEERING DIFFICULT WHILE DRIVING... ESPECIALLY FOR HIGH PROFILE VEHICLES. WIND GUSTS WILL ALSO PICK UP SALT AND SAND FROM TREATED ROADS AND PARKING LOTS... SUSPENDING THESE PARTICLES IN THE AIR. BLOWING SALT AND SAND WILL MAKE FACING INTO THE WIND ESPECIALLY DIFFICULT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ KIMBLE
4 follow-up statements
436 WWUS71 KGYX 180039 NPWGYX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAY ME 839 PM EDT TUE MAR 17 2015 ...STRONG WINDS BEHIND A COLD FRONT TONIGHT AND WEDNESDAY... .STRONG GUSTY NORTHWEST WINDS WILL CONTINUE TONIGHT. AS COLD AIR PUSHES INTO THE AREA THESE WINDS WILL GUST TO 45 OR 50 MPH THIS EVENING. THE STRONGEST GUSTS MAY DIMINISH A BIT AFTER MIDNIGHT BUT GUSTS WILL STRENGTHEN AGAIN WEDNESDAY MORNING AS THE AIR MASS MIXES BETTER WITH DAYTIME HEATING. MEZ012>014-018>028-NHZ004-006>010-013-014-180845- /O.CON.KGYX.WI.Y.0002.000000T0000Z-150318T2100Z/ SOUTHERN OXFORD-SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK- INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO- COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX- COASTAL WALDO-NORTHERN CARROLL-SOUTHERN CARROLL-SULLIVAN- MERRIMACK-BELKNAP-STRAFFORD-INTERIOR ROCKINGHAM- COASTAL ROCKINGHAM- INCLUDING THE CITIES OF...RUMFORD...NORWAY...FRYEBURG...OXFORD... FARMINGTON...WILTON...MADISON...SKOWHEGAN...PITTSFIELD... SANFORD...BERWICK...NORTH WINDHAM...GORHAM...BRIDGTON... LEWISTON-AUBURN...LIVERMORE FALLS...AUGUSTA...WATERVILLE... WINTERPORT...UNITY...BIDDEFORD...SACO...OLD ORCHARD BEACH... KITTERY...PORTLAND...SOUTH PORTLAND...WESTBROOK...BATH... TOPSHAM...BOOTHBAY HARBOR...WISCASSET...WALDOBORO...CAMDEN... ROCKLAND...THOMASTON...BELFAST...LINCOLNVILLE...NORTH CONWAY... WOLFEBORO...OSSIPEE...CLAREMONT...NEWPORT...CHARLESTOWN... CONCORD...HOOKSETT...LACONIA...MEREDITH...ROCHESTER...DOVER... SALEM...DERRY...EXETER...PORTSMOUTH...HAMPTON 839 PM EDT TUE MAR 17 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT WEDNESDAY... * WINDS...NORTHWEST 15 TO 25 MPH WITH GUSTS UP TO 50 MPH. * TIMING...THIS AFTERNOON AND SUBSIDING TONIGHT BEFORE INCREASING AGAIN WEDNESDAY MORNING. WINDS SUBSIDE AGAIN WEDNESDAY AFTERNOON. * IMPACTS...STRONG WIND GUSTS MAY MAKE STEERING DIFFICULT WHILE DRIVING... ESPECIALLY FOR HIGH PROFILE VEHICLES. WIND GUSTS WILL ALSO PICK UP SALT AND SAND FROM TREATED ROADS AND PARKING LOTS... SUSPENDING THESE PARTICLES IN THE AIR. BLOWING SALT AND SAND WILL MAKE FACING INTO THE WIND ESPECIALLY DIFFICULT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NHZ011-012-015-180845- /O.CON.KGYX.WI.Y.0002.000000T0000Z-150318T2100Z/ CHESHIRE NH-EASTERN HILLSBOROUGH NH- WESTERN AND CENTRAL HILLSBOROUGH NH- INCLUDING THE CITIES OF...JAFFREY...KEENE...MANCHESTER...NASHUA... PETERBOROUGH...WEARE 839 PM EDT TUE MAR 17 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT WEDNESDAY... * WINDS...NORTHWEST 10 TO 20 MPH WITH GUSTS UP TO 45 MPH. * TIMING...THIS AFTERNOON AND DIMINISHING TONIGHT. WINDS WILL PICK UP AGAIN WEDNESDAY MORNING BEFORE DIMINISHING WEDNESDAY AFTERNOON. * IMPACTS...STRONG WIND GUSTS MAY MAKE STEERING DIFFICULT WHILE DRIVING... ESPECIALLY FOR HIGH PROFILE VEHICLES. WIND GUSTS WILL ALSO PICK UP SALT AND SAND FROM TREATED ROADS AND PARKING LOTS... SUSPENDING THESE PARTICLES IN THE AIR. BLOWING SALT AND SAND WILL MAKE FACING INTO THE WIND ESPECIALLY DIFFICULT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
441 WWUS71 KGYX 180718 NPWGYX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAY ME 318 AM EDT WED MAR 18 2015 ...STRONG WINDS BEHIND A COLD FRONT WILL LINGER THROUGH TODAY... .STRONG NORTHWEST WINDS WITH GUSTS TO 45 OR 50 MPH WILL CONTINUE TODAY. THE STRONGEST GUSTS DIMINISHED A BIT OVERNIGHT...BUT GUSTS WILL STRENGTHEN AGAIN THIS MORNING AS THE AIR MASS MIXES BETTER WITH DAYTIME HEATING. MEZ012>014-018>028-NHZ004-006>010-013-014-181530- /O.CON.KGYX.WI.Y.0002.000000T0000Z-150318T2100Z/ SOUTHERN OXFORD-SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK- INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO- COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX- COASTAL WALDO-NORTHERN CARROLL-SOUTHERN CARROLL-SULLIVAN- MERRIMACK-BELKNAP-STRAFFORD-INTERIOR ROCKINGHAM- COASTAL ROCKINGHAM- INCLUDING THE CITIES OF...RUMFORD...NORWAY...FRYEBURG...OXFORD... FARMINGTON...WILTON...MADISON...SKOWHEGAN...PITTSFIELD... SANFORD...BERWICK...NORTH WINDHAM...GORHAM...BRIDGTON... LEWISTON-AUBURN...LIVERMORE FALLS...AUGUSTA...WATERVILLE... WINTERPORT...UNITY...BIDDEFORD...SACO...OLD ORCHARD BEACH... KITTERY...PORTLAND...SOUTH PORTLAND...WESTBROOK...BATH... TOPSHAM...BOOTHBAY HARBOR...WISCASSET...WALDOBORO...CAMDEN... ROCKLAND...THOMASTON...BELFAST...LINCOLNVILLE...NORTH CONWAY... WOLFEBORO...OSSIPEE...CLAREMONT...NEWPORT...CHARLESTOWN... CONCORD...HOOKSETT...LACONIA...MEREDITH...ROCHESTER...DOVER... SALEM...DERRY...EXETER...PORTSMOUTH...HAMPTON 318 AM EDT WED MAR 18 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... * WINDS...NORTHWEST 15 TO 25 MPH WITH GUSTS UP TO 50 MPH. * TIMING...INCREASING AGAIN THIS MORNING. THEN GRADUALLY SUBSIDING THIS AFTERNOON. * IMPACTS...STRONG WIND GUSTS MAY MAKE STEERING DIFFICULT WHILE DRIVING... ESPECIALLY FOR HIGH PROFILE VEHICLES. WIND GUSTS WILL ALSO PICK UP SALT AND SAND FROM TREATED ROADS AND PARKING LOTS... SUSPENDING THESE PARTICLES IN THE AIR. BLOWING SALT AND SAND WILL MAKE FACING INTO THE WIND ESPECIALLY DIFFICULT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NHZ011-012-015-181530- /O.CON.KGYX.WI.Y.0002.000000T0000Z-150318T2100Z/ CHESHIRE NH-EASTERN HILLSBOROUGH NH- WESTERN AND CENTRAL HILLSBOROUGH NH- INCLUDING THE CITIES OF...JAFFREY...KEENE...MANCHESTER...NASHUA... PETERBOROUGH...WEARE 318 AM EDT WED MAR 18 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... * WINDS...NORTHWEST 10 TO 20 MPH WITH GUSTS UP TO 45 MPH. * TIMING...INCREASING AGAIN THIS MORNING. THEN GRADUALLY SUBSIDING THIS AFTERNOON. * IMPACTS...STRONG WIND GUSTS MAY MAKE STEERING DIFFICULT WHILE DRIVING... ESPECIALLY FOR HIGH PROFILE VEHICLES. WIND GUSTS WILL ALSO PICK UP SALT AND SAND FROM TREATED ROADS AND PARKING LOTS... SUSPENDING THESE PARTICLES IN THE AIR. BLOWING SALT AND SAND WILL MAKE FACING INTO THE WIND ESPECIALLY DIFFICULT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ ES
235 WWUS71 KGYX 181414 NPWGYX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAY ME 1014 AM EDT WED MAR 18 2015 MEZ012>014-018>028-NHZ004-006>010-013-014-182100- /O.CON.KGYX.WI.Y.0002.000000T0000Z-150318T2100Z/ SOUTHERN OXFORD-SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK- INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO- COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX- COASTAL WALDO-NORTHERN CARROLL-SOUTHERN CARROLL-SULLIVAN- MERRIMACK-BELKNAP-STRAFFORD-INTERIOR ROCKINGHAM- COASTAL ROCKINGHAM- INCLUDING THE CITIES OF...RUMFORD...NORWAY...FRYEBURG...OXFORD... FARMINGTON...WILTON...MADISON...SKOWHEGAN...PITTSFIELD... SANFORD...BERWICK...NORTH WINDHAM...GORHAM...BRIDGTON... LEWISTON-AUBURN...LIVERMORE FALLS...AUGUSTA...WATERVILLE... WINTERPORT...UNITY...BIDDEFORD...SACO...OLD ORCHARD BEACH... KITTERY...PORTLAND...SOUTH PORTLAND...WESTBROOK...BATH... TOPSHAM...BOOTHBAY HARBOR...WISCASSET...WALDOBORO...CAMDEN... ROCKLAND...THOMASTON...BELFAST...LINCOLNVILLE...NORTH CONWAY... WOLFEBORO...OSSIPEE...CLAREMONT...NEWPORT...CHARLESTOWN... CONCORD...HOOKSETT...LACONIA...MEREDITH...ROCHESTER...DOVER... SALEM...DERRY...EXETER...PORTSMOUTH...HAMPTON 1014 AM EDT WED MAR 18 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... * WINDS...NORTHWEST 20 TO 25 MPH WITH GUSTS UP TO 45 MPH. * TIMING...STRONGEST WINDS WILL DIMINISH BY EARLY EVENING. * IMPACTS...STRONG WIND GUSTS MAY MAKE STEERING DIFFICULT WHILE DRIVING... ESPECIALLY FOR HIGH PROFILE VEHICLES. WIND GUSTS WILL ALSO PICK UP SALT AND SAND FROM TREATED ROADS AND PARKING LOTS... SUSPENDING THESE PARTICLES IN THE AIR. BLOWING SALT AND SAND WILL MAKE FACING INTO THE WIND ESPECIALLY DIFFICULT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WIND GUSTS UP TO OF 50 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NHZ011-012-015-182100- /O.CON.KGYX.WI.Y.0002.000000T0000Z-150318T2100Z/ CHESHIRE NH-EASTERN HILLSBOROUGH NH- WESTERN AND CENTRAL HILLSBOROUGH NH- INCLUDING THE CITIES OF...JAFFREY...KEENE...MANCHESTER...NASHUA... PETERBOROUGH...WEARE 1014 AM EDT WED MAR 18 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON FOR CHESHIRE AND HILLSBOROUGH COUNTIES IN NEW HAMPSHIRE... * WINDS...NORTHWEST 20 TO 25 MPH WITH GUSTS UP TO 45 MPH. * TIMING...STRONGEST WINDS WILL DIMINISH BY EARLY EVENING. * IMPACTS...STRONG WIND GUSTS MAY MAKE STEERING DIFFICULT WHILE DRIVING... ESPECIALLY FOR HIGH PROFILE VEHICLES. WIND GUSTS WILL ALSO PICK UP SALT AND SAND FROM TREATED ROADS AND PARKING LOTS... SUSPENDING THESE PARTICLES IN THE AIR. BLOWING SALT AND SAND WILL MAKE FACING INTO THE WIND ESPECIALLY DIFFICULT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WIND GUSTS UP TO OF 50 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
203 WWUS71 KGYX 181901 NPWGYX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAY ME 301 PM EDT WED MAR 18 2015 MEZ012>014-018>028-NHZ004-006>010-013-014-182100- /O.CON.KGYX.WI.Y.0002.000000T0000Z-150318T2100Z/ SOUTHERN OXFORD-SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK- INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO- COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX- COASTAL WALDO-NORTHERN CARROLL-SOUTHERN CARROLL-SULLIVAN- MERRIMACK-BELKNAP-STRAFFORD-INTERIOR ROCKINGHAM- COASTAL ROCKINGHAM- INCLUDING THE CITIES OF...RUMFORD...NORWAY...FRYEBURG...OXFORD... FARMINGTON...WILTON...MADISON...SKOWHEGAN...PITTSFIELD... SANFORD...BERWICK...NORTH WINDHAM...GORHAM...BRIDGTON... LEWISTON-AUBURN...LIVERMORE FALLS...AUGUSTA...WATERVILLE... WINTERPORT...UNITY...BIDDEFORD...SACO...OLD ORCHARD BEACH... KITTERY...PORTLAND...SOUTH PORTLAND...WESTBROOK...BATH... TOPSHAM...BOOTHBAY HARBOR...WISCASSET...WALDOBORO...CAMDEN... ROCKLAND...THOMASTON...BELFAST...LINCOLNVILLE...NORTH CONWAY... WOLFEBORO...OSSIPEE...CLAREMONT...NEWPORT...CHARLESTOWN... CONCORD...HOOKSETT...LACONIA...MEREDITH...ROCHESTER...DOVER... SALEM...DERRY...EXETER...PORTSMOUTH...HAMPTON 301 PM EDT WED MAR 18 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... * WINDS...NORTHWEST 15 TO 30 MPH WITH GUSTS UP TO 50 MPH. * TIMING...STRONGEST WINDS WILL BE PRIOR TO 5 PM...AND THEN GRADUALLY DIMINISH OVERNIGHT. * IMPACTS...STRONG WIND GUSTS MAY MAKE STEERING DIFFICULT WHILE DRIVING... ESPECIALLY FOR HIGH PROFILE VEHICLES. WIND GUSTS WILL ALSO PICK UP SALT AND SAND FROM TREATED ROADS AND PARKING LOTS... SUSPENDING THESE PARTICLES IN THE AIR. BLOWING SALT AND SAND WILL MAKE FACING INTO THE WIND ESPECIALLY DIFFICULT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WIND GUSTS UP TO OF 50 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NHZ011-012-015-182100- /O.CON.KGYX.WI.Y.0002.000000T0000Z-150318T2100Z/ CHESHIRE NH-EASTERN HILLSBOROUGH NH- WESTERN AND CENTRAL HILLSBOROUGH NH- INCLUDING THE CITIES OF...JAFFREY...KEENE...MANCHESTER...NASHUA... PETERBOROUGH...WEARE 301 PM EDT WED MAR 18 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON FOR CHESHIRE AND HILLSBOROUGH COUNTIES IN NEW HAMPSHIRE... * WINDS...NORTHWEST 15 TO 30 MPH WITH GUSTS UP TO 50 MPH. * TIMING...STRONGEST WINDS WILL BE PRIOR TO 5 PM...AND THEN GRADUALLY DIMINISH OVERNIGHT. * IMPACTS...STRONG WIND GUSTS MAY MAKE STEERING DIFFICULT WHILE DRIVING... ESPECIALLY FOR HIGH PROFILE VEHICLES. WIND GUSTS WILL ALSO PICK UP SALT AND SAND FROM TREATED ROADS AND PARKING LOTS...SUSPENDING THESE PARTICLES IN THE AIR. BLOWING SALT AND SAND WILL MAKE FACING INTO THE WIND ESPECIALLY DIFFICULT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WIND GUSTS UP TO OF 50 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this wind advisory went out at Mar 17, 12:39 PM EDT, 2 hours 44 minutes earlier.
Area forecast discussion, Mar 17, 12:39 PM EDT, 2 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAY ME
1239 PM EDT TUE MAR 17 2015
.SYNOPSIS...
LOW PRESSURE WILL TRACK FROM MONTREAL TO NOVA SCOTIA TODAY AND
DRAG A COLD FRONT ACROSS THE REGION. THIS WILL SET OFF SOME SNOW
SHOWERS IN THE MOUNTAINS...WHERE SOME ACCUMULATION IS
POSSIBLE...AND SNOW OR RAIN SHOWERS TOWARD SOUTHERN NEW HAMPSHIRE
AND THE COAST. WELL BELOW NORMAL AIR RUSHES IN BEHIND THE FRONT
AND LINGERS ACROSS THE REGION THROUGH MOST OF THE WEEK. LOW
PRESSURE LOOKS TO PASS JUST TO OUR SOUTH OVER THE WEEKEND.
&&
.NEAR TERM /TODAY/...
1230PM UPDATE...
HAVE UPDATED PRECIPITATION CHANCES ONCE AGAIN TO REFLECT THE END
OF PRECIPITATION OVER MOST OF THE AREA BUT A RETURN OF SOME SNOW
SHOWERS IN THE NORTH AS THE FRONT MOVES THROUGH. FRONT IS NOW
VISIBLE ON REGIONAL MAPS WITH RADAR SHOWING AN AREA OF SNOW
FORMING JUST AHEAD OF IT IN QUEBEC AND UPSTATE NEW YORK. WINDS ARE
SHIFTING TO THE NORTHWEST AND GUSTING TO 30 KT OR MORE BEHIND THE
FRONT WITH TEMPERATURES ACTUALLY FALLING. EXPECT THIS TO BE THE
CASE AS IT MOVES THROUGH NEW HAMPSHIRE AND WESTERN MAINE THIS
AFTERNOON... THOUGH THE SNOW SQUALLS MAY BE LIMITED TO THE
MOUNTAINS WHILE DOWNSLOPING DRIES THEM OUT DOWNWIND OF THERE. HAVE
FURTHER REFINED WIND SPEEDS AND GUSTS AS WELL AS TEMPERATURES TO
REFLECT THE ARRIVAL TIME OF THE FRONT.
10AM UPDATE...
HAVE FURTHER REFINED HOURLY PRECIPITATION CHANCES TO REFLECT
ENDING OF PRECIPITATION FROM WEST TO EAST THIS MORNING. BACK EDGE
OF PRECIPITATION IS SHOWING UP WELL ON RADAR. PRECIPITATION TYPE
HAS CHANGED TO RAIN OVER MOST OF SOUTHERN NEW HAMPSHIRE WHILE THE
REST OF THE AREA HAS BEEN MOSTLY SNOW. TEMPERATURES SHOULD FINALLY
WARM UP A BIT OVER THE NEXT FEW HOURS BEFORE THE COLD AIR RUSHES
IN THIS AFTERNOON.
8AM UPDATE...
HAVE ADJUSTED THE FORECAST TO INCREASE PRECIPITATION CHANCES AS
RADAR INDICATES PRECIPITATION FALLING ACROSS A LARGE CHUNK OF THE
AREA ESPECIALLY THE SOUTHERN PART OF THE AREA. MUCH OF THE
PRECIPITATION IN SOUTHERN NEW HAMPSHIRE IS FALLING AS FREEZING
RAIN BUT WILL CONTINUE THE SPECIAL WEATHER STATEMENT TO HIGHLIGHT
THIS AS TEMPERATURES ARE EXPECTED TO RISE ABOVE FREEZING WITHIN 2
HOURS.
545 AM UPDATE...
JUST SOME TWEAKS TO POPS/T/TD THIS UPDATE BASED ON CURRENT
OBSERVATIONS. STILL CANNOT RULE OUT A BRIEF PERIOD OF VERY LIGHT
FREEZING RAIN IN A FEW SPOTS IN SOUTHERN NH OVER THE NEXT HOUR OR
TWO AT THE ONSET OF PRECIPITATION. THERE HAVE BEEN NO REPORTS OF
FREEZING RAIN TO OUR WEST...BUT A FEW HIGH VISIBILITY UNKNOWN
PRECIPITATION REPORTS...NONE OF WHICH HAVE LASTED FOR MORE THAN
ONE OBSERVATION.
ORIGINAL DISCUSSION...
NO SIGNIFICANT CHANGES TO THE FORECAST THINKING FOR TODAY...AS
THE WEAK SURFACE LOW TRACKS FROM AROUND MONTREAL TO NOVA SCOTIA
BEFORE IT STARTS TO REALLY INTENSIFY LATE TODAY AND TONIGHT. THIS
WILL SPARE THE FORECAST AREA ANY SIGNIFICANT SNOWFALL...AND MOST
OF THE AREA...OUTSIDE THE MOUNTAINS AND FAR EASTERN ZONES...WILL
SEE LITTLE IF ANY ACCUMULATIONS AS THE FRONT MOVES THRU. IN
FACT...THE COASTAL PLAIN WILL GENERALLY BE WARM ENOUGH FOR ANY
EARLY SNOW SHOWERS TO CHANGE TO RAIN SHOWERS BY MID MORNING
BEFORE ENDING EARLY THIS AFTERNOON. THE MOUNTAINS IN GENERAL
COULD SEE UP TO 2' OF SNOW...EXCEPT FOR FRANKLIN AND
SOMERSET...MAINLY FROM RANGELY AND JACKMAN NORTHWARD WHERE 1 TO 3"
ARE EXPECTED...AS A STEADIER SNOW COULD DEVELOP THIS AFTERNOON.
HIGHS WILL CLIMB INTO THE 40S IN THE SOUTHERN HALF OF NH AND SW
MAINE OUTSIDE OF THE MOUNTAINS. THE FRONT SWEEPS THROUGH THIS
AFTERNOON WITH SOME FANFARE AS WINDS WILL QUICKLY PICK UP FROM THE
NW GUSTING TO 30-35 MPH AT TIMES.
&&
.SHORT TERM /TONIGHT AND WEDNESDAY/...
THE SURFACE LOW WILL INTENSIFY TO OUR EAST...AND THIS WILL KEEP
THE GUSTY WINDS GOING THRU THE THE NIGHT...ALTHOUGH THEY WILL
SUBSIDE A BIT AFTER MIDNIGHT...ONLY TO PICK UP AGAIN ON WEDNESDAY.
ANY SNOW SHOULD WIND DOWN WELL BEFORE MIDNIGHT IN THE NE ZONES AS
WELL...AND TEMPERATURES WILL PLUNGE OVERNIGHT INTO THE SINGLE
DIGIT S AND TEENS...WITH WIND CHILLS DROPPING TO AROUND ZERO ON
THE COAST AND -10 TO -15 IN THE N.
WEDNESDAY WILL SEE PARTLY TO MOSTLY SUNNY SKIES OUTSIDE OF THE
MOUNTAINS...AND IT WILL BE BLUSTERY AND COLD WITH HIGHS IN THE
UPPER TEENS N...AND MID TO UPPER 20S ON THE COAST. UPSLOPE SNOW
SHOWERS ARE EXPECTED IN THE MOUNTAINS...WITH SOME LIGHT
ACCUMULATIONS IN THE USUAL SPOTS.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...
THE MODELS ARE IN GENERAL AGREEMENT ON THE LONG WAVE PATTERN
THROUGH EARLY NEXT WEEK. WE CONTINUE WITH A WESTERN RIDGE AND
EASTERN TROUGH PATTERN...ALBEIT WEAKER WITH LESS AMPLITUDE THAN
OVER THE PAST MONTH. THERE ARE SIGNIFICANT DIFFERENCES IN TIMING
AND STRENGTH OF INDIVIDUAL SHORTWAVES SO CONFIDENCE IN SENSIBLE
WEATHER IS BELOW AVERAGE FOR THE PERIOD. WE BEGIN THE PERIOD WITH
HIGH PRESSURE...AND A FRESH SHOT OF ARCTIC AIR...BUILDING EAST
INTO THE AREA WITH WELL BELOW NORMAL TEMPERATURES FOR THE
SECOND HALF OF THE WORK WEEK. A COASTAL LOW WILL PASS BY OFFSHORE
ON SATURDAY WITH A COLD FRONT TO CROSS THE AREA WITH A REINFORCING
SHOT OF ARCTIC AIR TO FOLLOW FOR SUNDAY AND EARLY NEXT WEEK.
&&
.AVIATION /12Z TUESDAY THROUGH SATURDAY/...
SHORT TERM...EXPECTING A PERIOD OF MVFR TO IFR AT ALL TERMINALS
STARTING EARLY THIS MORNING THRU MIDDAY OR EARLY AFTERNOON AS WE
GET INTO SOME RAIN/SNOW SHOWERS AHEAD OF A COLD FRONT. SOME
CONCERN THAT THERE COULD BE A BRIEF PERIOD OF FREEZING RAIN AROUND
DAYBREAK AT KMHT/KCON AT THE ONSET OF PRECIPITATION...BUT IF IT
DOES OCCUR SHOULD NOT LAST VERY LONG AND WILL BE VERY LIGHT.
OTHERWISE...VFR RETURNS AS THE COLD FRONT MOVES THRU THIS
AFTERNOON WITH GUSTY NW WINDS PICKING UP BETWEEN AND 18Z AND 21Z.
GUST TO AROUND 30 KT POSSIBLE LATE TODAY AND THIS EVENING. THEY
WILL SLACKEN OFF A BIT AFTER MIDNIGHT...BUT WILL BEGIN UP AGAIN
DURING DAYLIGHT HOURS ON WEDNESDAY.
LONG TERM...
SATURDAY...SCATTERED MVFR POSSIBLE IN SNOW SHOWERS.
&&
.MARINE...
SHORT TERM... AFTER THE COLD FRONT CROSSES THE WATERS THIS
AFTERNOON A STRONG NORTHWEST FLOW WILL DEVELOP BEHIND WITH NW
GALES BEHIND IT. COULD SEE A PERIOD STRONG GALES THIS EVENING.
VERY COLD AIR RUSHES IN BEHIND THIS FRONT...AND THIS HAS PROMPTED
A FREEZING SPRAY ADVISORY FOR AFTER MIDNIGHT TONIGHT INTO
WEDNESDAY MORNING. GALES WILL CONTINUE THU THE DAY WEDNESDAY.
LONG TERM...
THURSDAY AND FRIDAY...SMALL CRAFT WINDS AND SEAS ARE POSSIBLE.
&&
.GYX WATCHES/WARNINGS/ADVISORIES...
ME...NONE.
NH...NONE.
MARINE...FREEZING SPRAY ADVISORY FROM 1 AM TO NOON EDT WEDNESDAY FOR
ANZ150>154.
GALE WARNING FROM 6 PM THIS EVENING TO MIDNIGHT EDT WEDNESDAY
NIGHT FOR ANZ150>154.
&&
NEAR TERM UPDATE... KIMBLEHazardous weather outlook, Mar 17, 3:28 AM EDT, 11 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAY ME 328 AM EDT TUE MAR 17 2015 MEZ007>009-012>014-018>028-NHZ001>015-180730- NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD- SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK- INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO- COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO- NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON-NORTHERN CARROLL- SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN-MERRIMACK-BELKNAP- STRAFFORD-CHESHIRE NH-EASTERN HILLSBOROUGH NH-INTERIOR ROCKINGHAM- COASTAL ROCKINGHAM-WESTERN AND CENTRAL HILLSBOROUGH NH- 328 AM EDT TUE MAR 17 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW HAMPSHIRE...NORTHERN NEW HAMPSHIRE...SOUTHEASTERN NEW HAMPSHIRE AND SOUTHERN NEW HAMPSHIRE. .DAY ONE...TODAY AND TONIGHT. LIGHT SNOW OR SNOW SHOWERS ARE EXPECTED TO DEVELOP THIS MORNING. THEY WILL CHANGE TO RAIN ACROSS MUCH OF THE AREA...EXCEPT FOR THE MOUNTAINS AND FOOTHILLS...BY AFTERNOON. A FEW SLIPPERY SPOTS MAY BE PRESENT DURING THE MORNING COMMUTE TODAY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ150>154-180730- STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY- PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY- CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM- 328 AM EDT TUE MAR 17 2015 ...GALE WARNING IN EFFECT FROM 6 PM THIS EVENING TO MIDNIGHT EDT WEDNESDAY NIGHT... ...FREEZING SPRAY ADVISORY IN EFFECT FROM 1 AM TO NOON EDT WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CASCO BAY...PENOBSCOT BAY...THE COASTAL WATERS FROM CAPE ELIZABETH ME TO MERRIMACK RIVER MA...THE COASTAL WATERS FROM PORT CLYDE ME TO CAPE ELIZABETH ME AND THE COASTAL WATERS FROM STONINGTON ME TO PORT CLYDE ME. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. FREEZING SPRAY ADVISORY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. FREEZING SPRAY ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Gray, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 17, 3:23 AM EDT | Heavy Freezing Spray Advisory | GYX | 57 hr |
Nearby
Wind Advisories in Maine, 2015Wind Advisories in New Hampshire, 2015Every wind advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.